Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 56, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Oct 16, 2011, 3:14 PM MDT for 5 counties in Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2011, 3:14 PM MDT (21:14 UTC)
- Expired
- Oct 16, 2011, 4:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bonneville County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 127 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS55 KPIH 162114
SVRPIH
IDC019-043-051-065-081-162200-
/O.NEW.KPIH.SV.W.0056.111016T2114Z-111016T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
314 PM MDT SUN OCT 16 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO...
NORTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO...
EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO...
EASTERN MADISON COUNTY IN SOUTHEAST IDAHO...
TETON COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...VICTOR...DRIGGS...
* UNTIL 400 PM MDT
* AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ARCHER...OR 7 MILES SOUTH
OF REXBURG...AND MOVING EAST AT 35 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
CLEMENTSVILLE...
FELT AND VICTOR...
DRIGGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4364 11177 4382 11179 4401 11105 4399 11103
4352 11104
TIME...MOT...LOC 2114Z 264DEG 31KT 4374 11165
$$
DMH2 follow-up statements
151
WWUS55 KPIH 162135
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
335 PM MDT SUN OCT 16 2011
IDC019-043-051-065-081-162200-
/O.CON.KPIH.SV.W.0056.000000T0000Z-111016T2200Z/
TETON ID-JEFFERSON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
335 PM MDT SUN OCT 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHEASTERN FREMONT...EASTERN MADISON...NORTH CENTRAL
BONNEVILLE...EXTREME SOUTHEASTERN JEFFERSON AND TETON COUNTIES...
AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
CLEMENTSVILLE...OR 16 MILES SOUTHEAST OF SUGAR CITY...MOVING EAST AT
35 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
CLEMENTSVILLE...
TETONIA... FELT AND VICTOR...
DRIGGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4364 11177 4382 11179 4401 11105 4399 11103
4352 11104
TIME...MOT...LOC 2135Z 264DEG 31KT 4376 11140
$$
DMH068
WWUS55 KPIH 162157
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
357 PM MDT SUN OCT 16 2011
IDC019-043-051-065-081-162207-
/O.EXP.KPIH.SV.W.0056.000000T0000Z-111016T2200Z/
TETON ID-JEFFERSON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
357 PM MDT SUN OCT 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT...EASTERN
MADISON...NORTH CENTRAL BONNEVILLE...EXTREME SOUTHEASTERN JEFFERSON
AND TETON COUNTIES WILL EXPIRE AT 400 PM MDT...
AT 357 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT
OF THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4364 11177 4382 11179 4401 11105 4399 11103
4352 11104
TIME...MOT...LOC 2157Z 264DEG 31KT 4378 11114
$$
DMHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 1:47 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 16, 1:47 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 147 PM MDT SUN OCT 16 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. A COLD FRONT IS MOVING THROUGH THE AREA THIS AFTERNOON. MODELS ARE SHOWING MORE COLD AIR BEHIND THE FRONT THAN EARLIER ANTICIPATED...MAKING THE FRONT A LITTLE STRONGER. THIS WILL PRODUCE BETTER CHANCES FOR RAIN IN THE SNAKE PLAIN THIS AFTERNOON AND EVENING AS THE FRONT MOVES THROUGH. SUSTAINED WINDS BEHIND THE FRONT ARE STILL EXPECTED TO REMAIN GUSTY...BUT BELOW WIND ADVISORY LEVELS. CLEARING SHOULD OCCUR FROM WEST TO EAST BEHIND THE FRONT LATER TONIGHT AND EARLY MONDAY MORNING. HIGH PRESSURE WILL SETTLE OVER THE REGION FOR MONDAY AND TUESDAY. MODEL TEMPS ARE COLDER ON THIS MORNINGS MODEL RUNS...CONSEQUENTLY HAVE LOWERED FORECAST TEMPS FOR MONDAY AND TUESDAY MORNING. FREEZING TEMPERATURES ARE VERY POSSIBLE ACROSS THE SNAKE PLAIN TUESDAY MORNING...BUT NO FREEZE WARNING WILL BE ISSUED SINCE THE AREA HIT THE END OF THE GROWING SEASON ON OCTOBER 15TH. VALLE .LONG TERM...WEDNESDAY THROUGH SUNDAY. WEAK UPPER TROF MOVES THROUGH BEHIND RIDGE ON WEDNESDAY BUT VERY LITTLE PRECIPITATION ASSOCIATED WITH IT AND ONLY HAVE SLIGHT CHANCE IN THE MOUNTAINS. GO TO MAINLY DRY ZONAL FLOW ALOFT AFTER THE TROF ON WEDNESDAY AND HAVE VERY LOW CHANCES OF PRECIPITATION WITH TEMPERATURES NEAR NORMAL OR SLIGHTLY ABOVE THROUGH THE LONG RANGE. GK && .AVIATION...UPPER TROF SLIDING THROUGH SOUTHEAST IDAHO AND HAVE SHOWERS AT ALL TAF SITES THROUGH THIS EVENING. EXPECT CEILINGS TO REMAIN VFR HOWEVER AND ANY THUNDERSTORM ACTIVITY SHOULD BE ISOLATED. UPPER RIDGE REBUILDS TUESDAY AND EXPECT MAINLY CLEAR SKIES AT ALL TAF SITES BY LATE MORNING. WINDS SHOULD BE IN THE 10 TO 20 KNOT SUSTAINED LEVEL AT BYI...PIH AND IDA EARLY TONIGHT. GK && .FIRE WEATHER...INCOMING TROUGH WILL SPREAD HIGH HUMIDITY AND PRECIPITATION THIS AFTERNOON AND TONIGHT. FIRST THE NORTHERN HALF OF THE FIRE WEATHER DISTRICT...THEN SPREADING SOUTHWARD AND EASTWARD TONIGHT. EXPECT MODERATE WIND DURING THE OVERNIGHT BUT HUMIDITY VERY HIGH. SNOW IS POSSIBLE AT VERY HIGH ELEVATIONS OF THE CENTRAL IDAHO MOUNTAINS WITH SNOW LEVEL LOWERING TO 7100 FT ELEVATION IN THE NORTHERN END OF THE SALMON-CHALLIS NF...THEN GETS COLDER MON MORNING ALTHOUGH PRECIPITATION HAS ENDED. ANOTHER...MUCH DRIER...SHORTWAVE PUSHES THROUGH WED NIGHT OR SO. NO FIRE WEATHER PROBLEMS SEEN DURING THIS PERIOD. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 16, 6:36 AM MDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 636 AM MDT SUN OCT 16 2011 IDZ017>025-031-032-171245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 636 AM MDT SUN OCT 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Oct 16, 11:50 AM MDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1150 AM MDT SUN OCT 16 2011
IDZ031-161830-
BLAINE ID-
1150 AM MDT SUN OCT 16 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
UNTIL 1230 PM MDT
AT 1147 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KETCHUM..MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KETCHUM AND SUN VALLEY...
LAT...LON 4374 11409 4374 11408 4375 11406 4375 11400
4371 11398 4360 11381 4357 11381 4357 11377
4359 11375 4358 11372 4352 11371 4354 11449
4372 11450
TIME...MOT...LOC 1750Z 268DEG 30KT 4363 11436
VALLESpecial weather statement, Oct 16, 12:57 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1257 PM MDT SUN OCT 16 2011
IDZ020-032-161945-
BUTTE ID-
1257 PM MDT SUN OCT 16 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
UNTIL 145 PM MDT
AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GROUSE..MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOORE AND HOWE...
LAT...LON 4369 11357 4376 11344 4379 11333 4388 11283
4368 11281 4362 11361 4367 11361
TIME...MOT...LOC 1857Z 264DEG 35KT 4369 11353
VALLESpecial weather statement, Oct 16, 1:37 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 137 PM MDT SUN OCT 16 2011 IDZ020-032-162000- JEFFERSON ID-BUTTE ID- 137 PM MDT SUN OCT 16 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO WEST CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 200 PM MDT AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOWE..MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHWEST INL AND MUD LAKE... LAT...LON 4388 11239 4366 11236 4363 11305 4384 11307 TIME...MOT...LOC 1937Z 264DEG 35KT 4373 11293 VALLE
Local storm report, Oct 16, 1:43 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
143 PM MDT SUN OCT 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST ARCO 43.63N 113.30W
10/16/2011 M52 MPH BUTTE ID MESONET
&&
VALLESpecial weather statement, Oct 16, 2:40 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 240 PM MDT SUN OCT 16 2011 IDZ019-020-162130- JEFFERSON ID-MADISON ID- 240 PM MDT SUN OCT 16 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... MADISON COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 330 PM MDT AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF RIGBY..MOVING EAST AT 40 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RIGBY... THORNTON... ARCHER AND REXBURG... LAT...LON 4385 11141 4363 11142 4363 11219 4386 11218 TIME...MOT...LOC 2040Z 268DEG 36KT 4370 11206 VALLE
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 11:50 AM MDT | Special Weather Statement | PIH | Blaine | 40 min |
| Oct 16, 12:57 PM MDT | Special Weather Statement | PIH | Butte | 48 min |
| Oct 16, 1:37 PM MDT | Special Weather Statement | PIH | Jefferson | 23 min |
| Oct 16, 2:40 PM MDT | Special Weather Statement | PIH | Madison | 50 min |
| Oct 16, 4:29 PM MDT | Special Weather Statement | PIH | Bingham | 91 min |
| Oct 16, 5:11 PM MDT | Special Weather Statement | PIH | Bonneville | 94 min |
| Oct 16, 5:31 PM MDT | Special Weather Statement | PIH | Caribou | 89 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.